MAUDE Adverse Event Report: SPINAL KINETICS M6-C ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C ARTIFICIAL CERVICAL DISC
Model Number CDL-627
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested, once the surgery to remove the device has been done, a follow up report will be submitted as new information is gathered and the investigation is completed.
 
Event or Problem Description
Study subject (b)(6) was treated in the m6-c 1-level ide on (b)(6) 2015 and continued in the post-approval study (pas) to the final 10 year follow up visit on (b)(6) 2025.During the 10 year follow-up visit, the patient reported experiencing increased pain (reported pain as 7/10) and tension with radiculopathy down his right shoulder.Neurological exam is normal.Imaging showed complete collapse of the disc implant with the core dislocated (dislocation is anteriorly but location of core is to be confirmed by ct scan to be obtained in the next couple of weeks.Removal of the device is to be scheduled at the end of (b)(6) 2025.Collapse c5-6.
 
Additional Manufacturer Narrative
Based on the inspection of the retrieved m6-c compiled in the, in conjunction with the clinical data, and the provided information, the device showed evidence of mechanical failure.A loss of height and osteolysis was noted in the radiographs, the sheath was heavily damaged, there was evidence of in vivo contact between the endplates, and the fiber and core were not found at the time of removal.Cystic changes and radiolucency were noted as early as five years and were observed to have progressed by seven years, when an mva that resulted in neck pain occurred.Radiographic observations at the 5-, 7-, and 10-year post-op timepoints indicate that loss of height, radiolucency, and osteolysis were progressive, supporting the conclusion that the mechanical failure of the device was also progressive, though the mva may have exacerbated conditions and been a contributing factor to the failure of this device.
 
Event or Problem Description

Brand Name
M6-C ARTIFICIAL CERVICAL DISC
Common Device Name
M6-C
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer Contact
yobana sanchez
501 mercury drive
sunnyvale, CA 94085
MDR Report Key22716477
Report Number3004987282-2025-00018
Device Sequence Number18544597
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDL-627
Device Lot Number1828173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale